MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7097C
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Sweating (2444)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
At 3:54pm the customer received a blood glucose reading of 335mg/dl on the contour.He was not symptomatic for hyperglycemia but took 44 units of insulin.At 4:54pm he stopped by the nurse's office to have a blood test.The reading was 30mg/dl and the customer was sweating.He ran another test on his meter and received 225mg/dl.He was given (b)(6) to drink because of the low reading, and at 5:24pm he ran a test on the contour and received a reading of 151mg/dl the customer was advised to return the strips for evaluation.New meter and strips were sent to him.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
430 s. beiger st.
mishawaka, in 46544, us IN 46544
MDR Report Key6719862
Report Number1826988-2017-00236
Device Sequence Number969951
Product Code NBW
UDI-Device Identifier40301937097506
UDI-Public40301937097506
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2018
Device Model Number7097C
Device Catalogue Number7097C
Device Lot Number6LJ3A07C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2017
Initial Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1